Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

I was on a course of Augmentin for a sinus

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 3439 Questions
Question
I was on a course of Augmentin for a sinus infection. Caused elevated liver enzymes. these are my numbers the day after quitting Augmentin. Quit the drug 2 days ago, these are my labs from yesterday.,
ALT 459, AST 205, Total Bili 3.3, Direct Bili 2.0, ALk phos157. No jaundice, urine a little dark. Stool alittle light one time. No itching, swelling or abd pain. Low grade fever and body aches gone now. I suffer from health anxiety , and am looking for a little reassurance as I go down this path. I tend to go to the dark side " cybercondria". I am a nurse. Am I headed for liver failure? In your opinion, prognosis and length of time for liver to return to normal. Would milk thistle help or am I just adding more drugs for the liver to process. As you can tell, I am very anxious about this and am searching for some positives. As of course I read into the worse case scenerios in pubmed studies etc.. Thank you in advance, I will wait for your reply and then NO MORE RESEARCH ! XXXXXXX
Sat, 3 Feb 2018 in Digestion and Bowels
 
 
Answered by Dr. Suresh Heijebu 14 hours later
Brief Answer:
Ultrasound abdomen scan is mandatory

Detailed Answer:
Hello Madam
I can certainly understand your concern

I have worked through your query in detail

These parameters certainly reflect a significant damage of liver. But the possibility of liver failure is unlikely.

Also Augmentin induced liver damage seems to be unlikely.

It's very important to evaluate your lab parameters though ultrasound abdomen at the earliest.

Further management if any is largely based on test results.

Avoid fried and fatty food stuff. Milk thistle helps.

Review with reports to determine further course of action.

Post your further queries if any

Thank you


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor